Still ill

I have been on levothyroxine for 12 months on 75 mg still feeling pretty poor and currently itching all over and have cramps in my calfs so don't get much sleep, however my doctor ( not very easy to talk to) says my bloods are fine and that I must be depressed! Have no reason to be depressed other than my doctor telling me that is the only thing wrong with me, has anybody else still had symptoms when they are apparently on the correct dose?

6 Replies

oldestnewest
  • Hi Hdsmith 75mcg Levo is quite a small dose. Did your GP retest you 6-8 weeks after your initial diagnosis and starting on Levo? And did you get an increase in dose and were retested again 6-8 weeks later? And again until your dose alleviated your symptoms? That is what should happen.

    Do you have your latest thyroid test results you can post? If not, ask your surgery for a print out (you are legally entitled under the Data Protection Act although there may be a small charge for printing) and make a new thread, post the results with reference ranges and members can comment on whether you are optimally medicated.

    How long have you had the itching? If you've had it all the while you've been on Levo you could be sensitive to one of the fillers and may do better on a different brand.

    Cramps are often associated with magnesium deficiency. Most of us are low on magnesium so it would be an idea to supplement. Here's a link to a article on the different forms of magnesium which can help you decide which one might be best for you naturalnews.com/046401_magn... While supplementing keep them away from Levo by two hours.

  • The itching indicates to me you are allergic to something in the levo tablets

    75mcg is a low dose and without knowing what your actual blood results are its hard to tell whats going on

    Ask your surgury for copies of your blood tests your legally entitled to results

    And then post them on here so we can help more

  • You need to post your test results. If the only test your doctor did is TSH, then he/she cannot know that you are "fine". "Depression" is a canary symptom; low active thyroid hormone (T3) causes depression. Don't let him put you on a side-effect-laden BigPharma anti-depressant until you have had a full thyroid panel TSH/FT3/FT4/rT3/TPOAb/TGAb.

  • Yes me, symptoms my be due to other causes like low iron. What symptoms do you have?

  • I have been on levo throxine for quite some time now. I still feel tired a lot, I have dry skin. Have bad constipation and suffer from anxiety all of which I feel have come about since I was diagnosed. I managed to talk my doctor into an increase to 75mg after telling him I was always cold but it has not helped. All I get is that my tests are normal so the symptoms I have are unrelated. I

  • Sounds like you may have problems with levo. A lot do. Have you tried anything else?

You may also like...